Alert archive / Vermont / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 25, NWS Burlington, VT

June 27, 2002Franklin County, Grand Isle County, Vermont; Clinton County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jun 27, 2002, 4:29 PM EDT for Franklin County, Grand Isle County, Vermont; Clinton County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2002, 4:29 PM EDT (20:29 UTC)
Expired
Jun 27, 2002, 5:30 PM EDT
In force
61 min
Issued by
NWS Burlington, VT
Area
Whole counties

Counties Clinton County, NY, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 34 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2002-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 722 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2002-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
722 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 272029
SVRBTV
NYC019-VTC011-013-272130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
428 PM EDT THU JUN 27 2002

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAND ISLE COUNTY IN VERMONT
  FRANKLIN COUNTY IN VERMONT
  CLINTON COUNTY IN NEW YORK

* UNTIL 530 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF SCIOTA...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR SCIOTA AROUND 430 PM EDT
  NEAR CHAZY...ISLE LA MOTTE...ALBURG AROUND 440 PM EDT
  NEAR SWANTON...HIGHGATE FALLS...HIGHGATE SPRINGS AROUND 500 PM EDT
  NEAR SHELDON...FRANKLIN AROUND 510 PM EDT
  NEAR ENOSBURG FALLS AROUND 520 PM EDT

WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED
BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL
APPLIANCES UNTIL THE STORMS HAVE PASSED.

.END

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:00 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 27, 2:00 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
200 PM EDT THU JUN 27 2002

CD FNT ACRS ONT WL MV ACRS FA TNT. TSTMS DVLPG AHD OF FNT MAINLY OUT
OF FA ATTM BUT WE WILL SEE OUR SHARE LTR THIS AFTN AND EVE.  WL
MAINTAIN FLOOD WATCH FOR TNT.

SOME SHWRS MAY LINGER INTO ERLY MRNG THEN SKIES WL CLR. AN EXCELLENT
BUT INCRSGLY WRM WEEKEND AHEAD MAY LEAD TO A HEAT WAVE THE FIRST
HALF OF THE WEEK (AND MAYBE LONGER). WITH ENUF HEAT AND SOME MSTR
ARND WL CALL FOR AFTN SHWRS/TSTMS TUE-THURS.

.BTV...FLOOD WATCH THRU TNGT VTZ002>012-NYZ028-031-034-035.

MCGILL

Nearby

Severe Thunderstorm Warnings in Vermont, 2002Severe Thunderstorm Warnings in New York, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.